×

Strong solutions of the Navier-Stokes equations for isentropic compressible fluids. (English) Zbl 1022.35037

Summary: We study strong solutions of the isentropic compressible Navier-Stokes equations in a domain \(\Omega\subset\mathbb{R}^{3}\). We first prove the local existence of unique strong solutions provided that the initial data \(\rho_0\) and \(u_0\) satisfy a natural compatibility condition. The important point in this paper is that we allow the initial vacuum: the initial density may vanish in an open subset of \(\Omega\). We then prove a new uniqueness result and stability result. Our results are valid for unbounded domains as well as bounded ones.

MSC:

35Q30 Navier-Stokes equations
76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] H.J. Choe, H. Kim, Strong solutions of the Navier-Stokes equations for nonhomogeneous incompressible fluids, Comm. PDE., to appear. · Zbl 1024.76010
[2] Desjardins, B., Regularity of weak solutions of the compressible isentropic navier – stokes equations, Comm. PDE, 22, 977-1008, (1997) · Zbl 0885.35089
[3] Feireisl, E.; Petzeltová, H., On compactness of solutions to the navier – stokes equations of compressible flow, J. differential equations, 163, 57-75, (2000) · Zbl 0952.35091
[4] Feireisl, E.; Petzeltová, H., On integrability up to the boundary of the weak solutions of the navier – stokes equations of compressible flow, Comm. PDE, 25, 3, 755-767, (2000) · Zbl 0966.35096
[5] Feireisl, E.; Matušå-Nečasová, Š.; Petzeltová, H.; Straškraba, I., On the motion of a viscous compressible flow driven by a time-periodic external force, Arch. rational mech. anal., 149, 69-96, (1999) · Zbl 0937.35131
[6] Feireisl, E.; Novotný, A.; Petzeltová, H., On the existence of globally defined weak solutions to the navier – stokes equations, J. math. fluid mech., 3, 358-392, (2001) · Zbl 0997.35043
[7] G.P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Vol. 1. Linearized Steady Problems, Springer Tracts in Natural Philosophy, Vol. 38, Springer, New York, 1994. · Zbl 0949.35004
[8] Hoff, D., Global solutions of the navier – stokes equations for multidimensional compressible flow with discontinuous initial data, J. differential equations, 120, 215-254, (1995) · Zbl 0836.35120
[9] Hoff, D.; Serre, D., The failure of continuous dependence on initial data for the navier – stokes equations of compressible flow, SIAM J. appl. math., 51, 887-898, (1991) · Zbl 0741.35057
[10] Hoff, D.; Smoller, J., Non-formation of vacuum states for compressible navier – stokes equations, Commun. math. phys., 216, 255-276, (2001) · Zbl 0988.76081
[11] Lions, P.L., Existence globale de solutions pour LES équations de navier – stokes compressibles isentropiques, C.R. acad. sci., 316, 1335-1340, (1993) · Zbl 0778.76086
[12] Lions, P.L., Compacité des solutions des équations de navier – stokes compressibles isentropiques, C.R. acad. sci., 317, 115-120, (1993) · Zbl 0781.76072
[13] P.L. Lions, Mathematical Topics in Fluid Mechanics, Vol. 1, Oxford Lecture Series in Mathematics and Its Applications, Vol. 10, Clarendon Press, Oxford, 1998. · Zbl 0908.76004
[14] P.L. Lions, Mathematical Topics in Fluid Mechanics, Vol. 2, Oxford Lecture Series in Mathematics and Its Applications, Vol. 10, Clarendon Press, Oxford, 1998. · Zbl 0908.76004
[15] Lions, P.L., Bores sur la densité pour LES équations de navier – stokes compressibles isenropiques avec conditions aux limites de Dirichlet, C.R. acad. sci. Paris, Sér. I., 328, 659-662, (1999) · Zbl 0931.35126
[16] Liu, T.-P.; Yang, T., Compressible Euler equations with vacuum, J. differential equations, 140, 223-237, (1997) · Zbl 0890.35111
[17] Liu, T.-P.; Xin, Z.; Yang, T., Vacuum states of compressible flow, Discrete and continuous dyn. systems, 4, 1-32, (1998) · Zbl 0970.76084
[18] Luo, T.; Xin, Z.; Yang, T., Interface behavior of compressible navier – stokes equations with vacuum, SIAM J. math. anal., 31, 6, 1175-1191, (2000) · Zbl 0966.35098
[19] Makino, T., On a local existence theorem for the evolution equation of gaseous stars, (), 459-479
[20] Makino, T.; Ukai, S.; Kawashima, S., Sur la solution à support compact de l’ équation d’Euler compressible, Japan, J. appl. math., 3, 249-257, (1986) · Zbl 0637.76065
[21] Matsumura, A.; Nishida, T., The initial value problem for the equations of motion of viscous and heat-conductive gases, J. math. Kyoto univ., 20, 67-104, (1980) · Zbl 0429.76040
[22] Nishida, T., Equations of fluid dynamics-free surface problems, Comm. pure. appl. math., 39, 221-238, (1986)
[23] Okada, M., Free boundary value problems for the equation of one-dimensional motion of viscous gas, Japan J. appl. math., 6, 161-177, (1989) · Zbl 0668.76081
[24] Padula, M., Existence of global solutions for 2-dimensional viscous compressible flows, J. funct. anal., 69, 1-20, (1986) · Zbl 0633.76072
[25] Solonnikov, V.A., Solvability of the initial boundary value problem for the equation of a viscous compressible fluid, J. sov. math., 14, 1120-1133, (1980) · Zbl 0451.35092
[26] Valli, A., Periodic and stationary solutions for compressible navier – stokes equations via a statiblity method, Ann. sc. norm. super. Pisa, cl. sci., 10, 4, 607-647, (1983) · Zbl 0542.35062
[27] Xin, Z., Blowup of smooth solutions to the compressible navier – stokes equation with compact density, Comm. pure appl. math., 51, 229-240, (1998) · Zbl 0937.35134
[28] Yang, T.; Yao, Z.; Zhu, C., Compressible navier – stokes equations with density-dependent viscosity and vacuum, Comm. PDE, 26, 5-6, 965-981, (2001) · Zbl 0982.35084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.